Alert archive / Kentucky / Tornado Warnings in 2013

Tornado Warning 55, NWS Paducah, KY

October 6, 2013Christian County, Kentucky

NWS Paducah, KY issued this tornado warning at Oct 6, 2013, 2:04 AM CDT for Christian County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2013, 2:04 AM CDT (07:04 UTC)
Expired
Oct 6, 2013, 2:30 AM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Christian County, KY

The radar

The Ft Campbell radar (KHPX), 23 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WFUS53 KPAH 060704
TORPAH
KYC047-060730-
/O.NEW.KPAH.TO.W.0055.131006T0704Z-131006T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
204 AM CDT SUN OCT 6 2013

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 230 AM CDT

* AT 202 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 10 MILES SOUTHEAST OF CADIZ...AND MOVING EAST
  AT 35 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  HOPKINSVILLE...PEMBROKE AND HERNDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3668 8769 3688 8767 3702 8727 3676 8731
TIME...MOT...LOC 0704Z 252DEG 28KT 3679 8765

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
PS
1 follow-up statement
264 
WWUS53 KPAH 060724
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
224 AM CDT SUN OCT 6 2013

KYC047-060730-
/O.CON.KPAH.TO.W.0055.000000T0000Z-131006T0730Z/
CHRISTIAN KY-
224 AM CDT SUN OCT 6 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CHRISTIAN COUNTY
IN SOUTH CENTRAL KENTUCKY UNTIL 230 AM CDT...

AT 221 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HOPKINSVILLE...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
PEMBROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3676 8731 3672 8752 3694 8751 3702 8727
TIME...MOT...LOC 0724Z 252DEG 28KT 3684 8746

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
PS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 6, 1:42 AM CDT, 22 minutes earlier.

Area forecast discussion, Oct 6, 1:42 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 AM CDT Sun Oct 6 2013

.SHORT TERM...(Today through Tuesday Night)
ISSUED AT 131 AM CDT SUN OCT 6 2013

The cold front was thru about 1/2 the FA as of midnight. Convective
line ahead of front with svr potential is moving thru the
Pennyrile of western Ky now, and svr threat (box) will end
shortly. Primary associated hazard has transitioned to heavy rain.
Paducah set a record daily rainfall with 4.19 inches, which
eclipsed the previous 1949 mark of 2.77 inches. The precip
enhancement over western Ky, as expected, has been aided by the
passage of the right entrance region of the upper jet. This should
continue to prove effective in precip efficiency as the storms
move through the HOP area, where 2 inches average qpf is expected,
and locally 3+ inches is not out of the question. This will be
watched closely in the coming hours.

The high pop event will continue for our far east thru mid
morning, then drier air working in behind the departing frontal
system will begin to taper precipitation chances off from west to
east thru the course of the afternoon. By evening, we should be
into silent pops, but after midnight, the trof's wrap around
feature does paint a few hundredths across our northern counties
thru Monday morning. We've obliged accordingly, as the models have
been stubbornly consistent with this suggestion.

The final passage of the upper trof Monday means Monday night-
Tuesday night becomes dominated by High pressure at the surface,
which ridges across nearly the entire Mississippi river valley.

After frontal passage, 60s and 40s will be the general rule thru
the bulk of the short term, with a return to 70s by Tuesday as the
High shifts ever so gradually to the east.

.LONG TERM...(Tuesday through Saturday)
ISSUED AT 243 PM CDT SAT OCT 5 2013

Models agree on a mainly dry forecast in the extended forecast with
cooler air in place. The latest model runs agree on high pressure at
the surface bisecting the forecast area. In addition they indicate
ridging aloft in conjunction at the surface which would dictate a
dry forecast. Skies will be mainly clear although cant rule out a
few friendly cue in the afternoons. Moisture is very slow to return
to the area mainly due to the light transport winds in the boundary
layer. Even when the winds shift southerly late in the forecast they
still remain light. That is until late in the weekend day
8...another system takes shape over the plains and is poised to move
into the heartland late in the weekend. The GFS is not very stable
from run to run with the timing of this system. However the ecmwf
seems to be steady with the timing over the last two runs.

Below normal temperatures will moderate back to normal as we
approach the middle of the week.

&&

.AVIATION...
ISSUED AT 1234 AM CDT SUN OCT 6 2013

Lingering tsra around KEVV and KOWB will move east by 08z.
Scattered to numerous shra will taper off around KCGI and KPAH
between 08z and 11z, and around KEVV and KOWB between 09z and
12z. Vsbys with showers will be MVFR to IFR. MVFR to IFR cigs will
gradually improve to VFR from west to east between 10z and 14z.
Winds will be from the west to southwest at 5 to 10 kts, with some
higher gusts possible with showers and also after 13z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Oct 6, 1:07 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
107 AM CDT SUN OCT 6 2013

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
107 AM CDT SUN OCT 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A TORNADO WATCH THAT REMAINS IN EFFECT FOR PORTIONS OF WESTERN
KENTUCKY AND SOUTHWEST INDIANA WILL EXPIRE AT 2 AM. MEANWHILE THE
PRIMARY HAZARD FROM STORMS ASSOCIATED WITH THE COLD FRONT MAKING
PASSAGE HAS TRANSITIONED TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES MAY LINGER SUNDAY MORNING...MAINLY OVER THE
EASTERN HALF OF THE QUAD STATE. HEAVY RAIN WILL REMAIN THE MAIN
ASSOCIATED HAZARD WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR STORMS CONTINUES THIS EARLY MORNING.

In the hours before

Local storm report, Oct 6, 12:27 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HEAVY RAIN       LOVELACEVILLE           36.97N 88.83W
10/06/2013  U0.00 INCH       BALLARD            KY   TRAINED SPOTTER

            SPOTTER REPORTS 2 INCHES OF WATER OVER US 62 IN TOWN

&&

PS
Local storm report, Oct 6, 12:30 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HEAVY RAIN       MARION                  37.33N 88.08W
10/06/2013  U0.00 INCH       CRITTENDEN         KY   LAW ENFORCEMENT

            WATER OVER ROAD REPORTED AT COLEMAN ROAD AND THE
            INTERSECTION OF HIGHWAY 641.INTERSECTION IMPASSABLE.

&&

BP
Local storm report, Oct 6, 12:40 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     CHANDLER                38.04N 87.37W
10/06/2013                   WARRICK            IN   911 CALL CENTER

            WARRICK DISPATCH REPORTED A TREE DOWN ACROSS SR 61
            BETWEEN LYNNVILLE AND BOONVILLE. SOCIAL MEDIA REPORTS
            TREE LIMBS DOWN IN CHANDLER. TIME ESTIMATED.

&&

PS
Local storm report, Oct 6, 12:59 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HEAVY RAIN       SORGHO                  37.75N 87.25W
10/06/2013  M3.46 INCH       DAVIESS            KY   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

&&

PS
Local storm report, Oct 6, 1:23 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 AM     HEAVY RAIN       PADUCAH                 37.07N 88.64W
10/06/2013  M4.10 INCH       MCCRACKEN          KY   TRAINED SPOTTER

&&

PS
Local storm report, Oct 6, 1:30 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 AM CDT SUN OCT 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     HEAVY RAIN       ROCKPORT                37.88N 87.05W
10/06/2013  M3.30 INCH       SPENCER            IN   TRAINED SPOTTER

            MEASUREMENT WAS AT MIDNIGHT. MORE HAS FALLEN SINCE THEN.

&&

PS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 7:31 PM CDTTornado Warning Tornado observedPAHFulton, Graves, Hickman44 min
Oct 5, 8:12 PM CDTTornado WarningPAHCalloway, Graves48 min
Oct 5, 8:17 PM CDTSevere Thunderstorm WarningPAHBallard43 min
Oct 5, 8:37 PM CDTTornado WarningPAHDaviess, McLean38 min
Oct 5, 9:27 PM CDTAreal Flood WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken4 hr
Oct 5, 10:36 PM CDTFlash Flood WarningPAHBallard, Carlisle, McCracken6 hr
Oct 5, 11:19 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson41 min
Oct 6, 12:24 AM CDTFlash Flood WarningPAHCrittenden, Henderson, Livingston, Webster6 hr
Oct 6, 12:53 AM CDTFlash Flood WarningPAHDaviess6 hr

Nearby

Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.